Alert archive / Texas / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 167, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at Aug 30, 2002, 9:16 PM CDT for Parmer County, Texas. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 30, 2002, 9:16 PM CDT (02:16 UTC)
- Expired
- Aug 30, 2002, 10:00 PM CDT
- In force
- 44 min
- Issued by
- NWS Lubbock, TX
- Area
- Counties, with a storm outline in the text
County Parmer County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 2.3 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1514 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 1509 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- -12 m²/s²
- 0-3 km storm-relative helicity
- 116 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
392 WUUS54 KLUB 310216 SVRLBB TXC369-310300- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LUBBOCK TX 915 PM CDT FRI AUG 30 2002 THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... PARMER COUNTY IN THE PANHANDLE OF TEXAS * UNTIL 1000 PM CDT * AT 909 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING HAIL THE SIZE OF NICKELS OR LARGER 6 MILES EAST OF BOVINA...OR ABOUT 8 MILES SOUTHWEST OF FRIONA...MOVING SOUTH AT 15 MPH. * SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE... BOVINA AND FRIONA... OKLAHOMA LANE AND LAZBUDDIE... LARIAT... IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE HAIL...DAMAGING WINDS...DEADLY LIGHTNING...AND HEAVY RAIN. TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 8 0 6 7 4 5 1 2 9 0. LAT...LON 3475 10254 3474 10291 3432 10301 3432 10254
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 30, 2:10 PM CDT, 7 hours 6 minutes earlier.
Area forecast discussion, Aug 30, 2:10 PM CDT, 7 hours 6 minutes before
SOUTH PLAINS AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 210 PM CDT FRI AUG 30 2002 WATER VAPOR IMAGERY AND PROFILER DATA SHOW SHORT WAVE TROUGH MOVING ACROSS CENTRAL PORTIONS OF NEBRASKA AND KANSAS WHILE THE UPPER RIDGE BUILDS BACK OVER THE SOUTHERN ROCKIES AND SOUTHERN HIGH PLAINS. THE CENTER OF THE 50H HIGH WAS SOUTH OF EL PASO WITH MODEST WESTERLY MID LEVEL FLOW ACROSS CENTRAL NEW MEXICO SHOWN ON TUCUMCARI PROFILER. 18Z SURFACE ANALYSIS SHOWS A TROUGH AXIS LOCATED OVER THE EASTERN PLAINS OF NEW MEXICO. MSAS SHOWS INSTABILITY/SURFACE MOISTURE CONVERGENCE AXIS ALONG THE TEXAS NEW MEXICO BORDER. EXPECT STORMS TO DEVELOP IN THIS AXIS AND MOVE EAST AND SOUTHEAST THIS EVENING AS MID LEVEL STEERING FLOW BECOMES NORTHWEST. LOWER THETA-E AIR LOCATED OVER NORTH TEXAS EVIDENT BY DEWPOINTS IN THE UPPER 50S WILL BE ADVECTED INTO THE REGION TONIGHT. SO STORMS MAY NOT LAST VERY LONG INTO THE EVENING HOURS. INSTABILITY AXIS WILL REMAIN OVER THE NORTHWEST ZONES SATURDAY. WITH NORTHWEST FLOW ALOFT...SLIM POSSIBILITY FOR STORMS TO DEVELOP OR MOVE INTO THE AREA DURING THE LATE AFTERNOON/EVENING TIME PERIOD. UPPER RIDGE AXIS BUILDS INTO THE REGION SUNDAY AND PERSISTS OVER THE AREA THROUGH WEDNESDAY. AN UPPER TROUGH DIGS INTO THE WESTERN UNITED STATES TUESDAY. 00Z MRF SHOWS THE TROUGH LIFTING INTO THE NORTHERN PLAINS BY FRIDAY WITH THE ASSOCIATED COLD FRONT DIVING INTO THE AREA FRIDAY MORNING. 12Z ECMWF SHOWS DEEPER TROUGH STILL ALONG THE WEST COAST 12Z THURSDAY. WILL KEEP DAY 7 FORECAST DRY AND WARM AT THIS POINT AND WAIT TO SEE WHICH MODEL HAS MORE RUN TO RUN CONSISTENCY. FRIONA 62/88/63/91 311- TULIA 63/89/64/92 311- LUBBOCK 65/90/66/93 2--- BROWNFIELD 64/91/65/94 2--- CHILDRESS 66/93/68/95 1--- ASPERMONT 68/95/70/97 1--- .LUB...NONE. TINSLEY
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 30, 8:13 PM CDT | Severe Thunderstorm Warning | LUB | Parmer | 62 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.